Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 59, NWS Northern Indiana

September 28, 2009Cass County, Miami County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 28, 2009, 12:40 AM EDT for Cass County, Miami County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2009, 12:40 AM EDT (04:40 UTC)
Expired
Sep 28, 2009, 1:17 AM EDT
In force
37 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Cass County, IN, Miami County, IN

The radar

The Northern Indiana radar (KIWX), 84 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 10:46 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2009-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2009-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-395 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 280440
SVRIWX
INC017-103-280545-
/O.NEW.KIWX.SV.W.0059.090928T0440Z-090928T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1240 AM EDT MON SEP 28 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA
  MIAMI COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 145 AM EDT

* AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS SEVERE STORM WAS LOCATED 8 MILES SOUTHWEST OF LAKE
  CICOTT...OR 7 MILES SOUTHEAST OF MONTICELLO...AND MOVING EAST AT 50
  MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  LOGANSPORT...
  GRISSOM AFB...
  PERU...
  WALTON...
  MEXICO AND BUNKER HILL...
  GEORGETOWN AND LAKE CICOTT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE 
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4057 8637 4070 8638 4070 8652 4074 8653
      4074 8658 4079 8658 4092 8619 4092 8618
      4093 8617 4100 8595 4059 8594 4057 8602
TIME...MOT...LOC 0439Z 257DEG 43KT 4070 8662

$$


JC
2 follow-up statements
000 
WWUS53 KIWX 280503
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 AM EDT MON SEP 28 2009

INC017-103-280545-
/O.CON.KIWX.SV.W.0059.000000T0000Z-090928T0545Z/
MIAMI IN-CASS IN-
103 AM EDT MON SEP 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR SOUTHEASTERN CASS AND MIAMI COUNTIES IN NORTH CENTRAL INDIANA...

AT 100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR ANOKA...OR ABOUT
6 MILES SOUTHEAST OF LOGANSPORT...AND MOVING EAST AT 50 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  PERU...
  BUNKER HILL...
  MEXICO...
  WELLS...NEAD AND MIAMI...
  DENVER...
  FLORA...PEORIA AND ERIE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...CLOUD 
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4065 8638 4065 8637 4067 8638 4084 8618
      4100 8595 4059 8594 4057 8601 4057 8637
TIME...MOT...LOC 0502Z 257DEG 41KT 4071 8625

$$


JC
000 
WWUS53 KIWX 280517
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
117 AM EDT MON SEP 28 2009

INC017-103-280527-
/O.CAN.KIWX.SV.W.0059.000000T0000Z-090928T0545Z/
MIAMI IN-CASS IN-
117 AM EDT MON SEP 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND MIAMI
COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED...

AT 117 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND 
MOVED OUT OF THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO 
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4065 8638 4065 8637 4067 8638 4084 8618
      4100 8595 4059 8594 4057 8601 4057 8637
TIME...MOT...LOC 0517Z 257DEG 41KT 4074 8603

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 10:55 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 27, 10:55 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 PM EDT SUN SEP 27 2009

.UPDATE...
QUICK UPDATE GOING OUT TO PLACE THE ENTIRE CWA UNDER A SVR TSTM
WATCH UNTIL 6 AM EDT AS LINE CONTINUES TO FILL IN ALONG THE STRONG
COLD FRONT ADVANCING RAPIDLY TOWARDS THE REGION. NOT ANTICIPATING
A WHOLE LOT OF ACTIVITY AHEAD OF THIS LINE...BUT ANY DISCRETE
CELLS THAT DO FORM WILL NEED TO BE MONITORED IN ADDITION TO THE
LINE ITSELF WHICH WILL POSE MAINLY A DAMAGING WIND THREAT. OTHER
THAN THAT REMAINDER OF THE FORECAST INTACT WITH GRADIENT WIND
THREAT INCREASING OVERNIGHT INTO MONDAY.

&&

.PREV DISCUSSION... /ISSUED 820 PM EDT SUN SEP 27 2009/

AVIATION...
SIMILAR CONSIDERATIONS AS WITH PREV TAF SET. TIMING OF CB W/SHRA
HASTENED SLIGHTLY. DOWNSTREAM LACK OF CAPE PRECLUDE ANYTHING MORE
THAN CB MENTION ATTM. DEEP CONVECTION/TSRA LESS LIKELY AS CONVECTIVE
LINE MOVES INTO INCRSD SFC/NEAR SFC BASED STABILITY. STRONG
WIND/KINEMATIC FIELDS HOWEVER SHOULD PROVIDE SUFFICIENT/MARKED
CONVERGENCE AHEAD OF SFC FNT AND WITH OVER 100M/12 HR MIDLVL HEIGHT
FALLS COINCIDENT WITH 7-7.5 C/KM MIDLVL LAPSE RATES SHOULD ALLOW
LINE OF LOW TOPPED SHRA TO PROGRESS EWD OVERNIGHT ACRS NRN IN.
FOCUSED ON WIND SPEEDS INCRSG SPCLY MID/LATE MON AM AS STRONG LOW
LEVEL LAPSE RATES TO PROVIDE STRONG SFC-800 MB MIXED DEPTH TO TAP
VERY STRONG GUSTS AND WITH HIR CONFIDENCE HAVE PUSHED SPEEDS
SLIGHTLY UPWARD.

SHORT TERM...

..STRONG WINDS EXPECTED OVERNIGHT THROUGH TUESDAY...

IMPRESSIVE EARLY FALL SYSTEM POISED TO IMPACT THE CWA BEGINNING
TONIGHT AS LOW PRESSURE JUST NORTH OF LAKE SUPERIOR DEEPENS AS IT
DROPS INTO THE GREAT LAKES BY MONDAY. ASSOC SFC FRONT CURRENTLY
DRAPED FROM NORTHERN WISCONSIN SOUTHWEST INTO IOWA WILL PROGRESS
QUICKLY EAST AIDED BY A ROBUST 110KT DIGGING MID LEVEL JET. FRONTAL
TIMING HAS SPED UP A TOUCH FROM YESTERDAY...ENTERING THE NW PORTION
OF THE CWA NEAR MIDNIGHT AND CLEARING EASTERN COUNTIES BEFORE
DAYBREAK...AND GIVEN STRENGTH OF UPPER FLOW THIS SEEMS REASONABLE.
OTHER THAN ADJUSTING POPS SLIGHTLY FOR TIMING...SCENARIO
LARGELY UNCHANGED.  LIMITED MOISTURE RETURN AHEAD OF THE FRONT
SHOULD RESULT IN A NARROW BAND OF RAIN WITH ISOLATED THUNDER WITHIN
INTENSE CONVERGENT ZONE ALONG THE FRONT ITSELF.  STRONG WINDS REMAIN
THE PRIMARY THREAT WITH 60 KT AT H85/40 KT AT H925...AS ENCOMPASSED
BY SPC DAY 1 SLIGHT RISK WITH FRONTAL PASSAGE.

IMMEDIATELY BEHIND THE FRONT STRONG WINDS WILL BE USHERED INTO THE
REGION WITH A FAIRLY UNIDIRECTIONAL PROFILE AIDING IN MOMENTUM
TRANSFER FROM 50KT H850 WINDS.  MAXIMUM FOCUS FOR WINDS APPEARS TO
BE ALONG THE LAKESHORE AND IN NORTHERN COUNTIES WHERE STRONGEST/MOST
PERSISTENT WINDS ALOFT ARE LOCATED...BUT WIND FIELDS SUPPORT STRONG
WINDS/GUSTS THROUGHOUT THE CWA AND A WIND ADVISORY FOR THE ENTIRE
FORECAST AREA HAS BEEN ISSUED...ALTHOUGH A LIMITING FACTOR COULD BE
PERSISTENT CLOUD COVER OVER NORTHERN PORTIONS OF THE CWA AS COLD
UPPER LOW CROSSES SOUTHERN MICHIGAN. HIGH WIND WARNING WILL HANDLE
INCREASED THREAT IN AREAS ALONG THE LAKE WITHIN LA PORTE AND BERRIEN
COUNTIES.

COLD WEST NORTHWEST WINDS ACROSS LAKE MICHIGAN CONTINUE MONDAY AFT
INTO MONDAY NIGHT AND SHOULD PRODUCE A MODEST LAKE RESPONSE...
LIMITED BY STRENGTH OF WINDS SUGGESTING DIFFICULTY FOR
ORGANIZATION... AND LACKING H925 RH UNTIL VERY LATE MONDAY NIGHT.
YET WITH SUPPORTIVE DELTA T/S DISORGANIZED ACTIVITY DOWNWIND COULD
BE EXPECTED...AND WELL INLAND GIVEN STRENGTH OF FLOW.  POP GRIDS IN
GOOD SHAPE FOR THIS SCENARIO AND FEW CHANGES MADE.

TEMPS PROBLEMATIC WITH SHORT LIVED SOUTHERLY FLOW THIS EVENING
HELPING SLOW DOWN TEMP FALLS AFTER SUNSET...UNTIL RESUMING DECLINE
BEHIND THE FRONT. POSSIBLY A BRIEF RECOVERY IN THE MORNING TO MIDDAY
BEFORE CAA WINS OUT HOLDING TEMPS AT BAY.  BUMPED DOWN HIGHS FOR
MONDAY ESP NORTH WHERE HIGHEST CLOUD COVER SHOULD HINDER RECOVERY
MORE...WITH TEMPS DOWNWIND OF THE LAKE A FEW DEGREES WARMER THAN
INLAND FOR MONDAY NIGHT.

LONG TERM...

..TUESDAY THROUGH SUNDAY...

LAKE EFFECT RAIN SHOWERS AND WIND WILL BE FOCUS AT BEGINNING OF THIS
PERIOD WITH YET ANOTHER UPPER LOW POSSIBLE IN THE REGION BY LATE IN
THE PERIOD WITH CHANCES FOR RAIN AGAIN DURING THE UPCOMING WEEKEND.

LAKE EFFECT RAIN WILL LIKELY BE ONGOING AT BEGINNING OF THE LONG
TERM PERIOD ALONG WITH GRADUALLY DECREASING WINDS. EXPECT LAKE
EFFECT TO BECOME MORE ORGANIZE AND INCREASE IN INTENSITY TUESDAY
INTO TUESDAY EVENING AS DEEPER SYNOPTIC MOISTURE BUILDS SOUTHWARD
AND STRENGTH OF WINDS AND WIND SHEAR DECREASE ALONG WITH A MORE
FAVORED NORTHWESTERLY FETCH. DELTA T VALUES INCREASE TO MID AND
UPPER TEENS AND NO SIGNIFICANT INVERSION BEING DEPICTED. NAM12 PLUME
ANALYSIS USED FOR WX/POP/SKY GRIDS DURING THIS TIME. THIS MODEL ALSO
INDICATING TRANSITION TO A NORTHERLY FLOW AND SINGLE BAND TYPE
SCENARIO TUE NIGHT INTO WED. THIS IS A CHANGE FROM PREVIOUS THINKING
BUT LOWER RESOLUTION MODELS STRUGGLE WITH THIS SCENARIO AS THEY
BRING UPSTREAM RIDGING INTO GREAT LAKES TOO FAST AND ARE NOT STRONG
ENOUGH WITH LAKE INDUCED TROUGHS. HIGHER RESOLUTION MODELS NOW
PICKING UP ON THIS SO TRENDED GRIDS HEAVILY IN THIS DIRECTION. PLUME
ANALYSIS ESSENTIALLY SHOWING CLASSIC SINGLE BAND DEVELOPMENT WITH
SUBSIDENCE CLEARING OVER EASTERN FORECAST AREA THROUGH THE NIGHT.
THEREFORE INCREASED CLOUDS/WX/POPS TUE NIGHT AND WED MORNING WEST IN
LINE WITH THIS SOLUTION WHILE DECREASING POPS/WX/CLOUDS EAST.
SYNOPTIC PATTERN ALSO FAVORS SUCH DEVELOPMENT WITH NORTH SOUTH
ELONGATED SURFACE HIGH TO OUR WEST ALONG MS RIVER VALLEY AND DEEP
SYNOPTIC LOW ACROSS EASTERN GREAT LAKES WITH WESTERN EDGE OF
CYCLONIC FLOW DOWN LENGTH OF LAKE MICHIGAN. THIS SETUP ALSO
CONDUCIVE TO A LASHLEY-HITCHCOCK TYPE IV MESO LOW LAKE BAND THOUGH
NAM WINDS CURRENTLY DEPICTED AS A BIT TOO STRONG FOR ITS DEVELOPMENT.

MODELS STILL TRYING TO BRING SYNOPTIC RIDGE IN FOR WED BUT STILL
HAVE CONCERNS WITH MODEL BIAS AS MENTIONED ABOVE. HOWEVER WOULD
EXPECT THIS HIGH TO FINALLY MOVE IN ON WED WITH GRADUAL DECREASE IN
CLOUDS AS NEXT SYSTEM ORGANIZES IN THE WEST. HIGH REMAINS OVER
REGION INTO THURSDAY NIGHT WITH GRADUAL MODERATION OF TEMPS. TUE
NIGHT LOWS WILL BE TRICKY DEPENDING ON CLOUD COVER AND CLEARING OVER
EASTERN AREAS WITH SUBSIDENCE. THIS PATTERN TRICKY BUT COULD YIELD
LOWS IN UPPER 30S OUTSIDE LAKE AREAS AND SOME PATCHY FROST.

MEDIUM RANGE MODELS IN VERY GOOD AGREEMENT FOR LATE WEEK SYSTEM
DESPITE IT BEING A CLOSED UPPER LOW WITH OCCLUDING SURFACE FRONT.
06Z GFS WAS A USUAL OUTLIER WITH AN ODD SOLUTION TAKING UPPER LOW IN
PLAINS AND RETROGRADING IT NORTH AND WEST INTO CANADA. 12Z GFS BACK
TO 00Z GFS IDEA WHICH ALSO MATCHES 00Z GEM GLOBAL AND 00Z ECMWF WITH
BRINGING CLOSED LOW INTO OUR AREA BY THIS WEEKEND. EXPECT CHANCE
POPS WITH INITIAL FRONTAL BOUNDARY MOVING THROUGH FRIDAY FOLLOWED BY
CHANCES FOR SHOWERS THIS WEEKEND WITH UPPER LOW IN VICINITY. STILL A
LOT OF UNCERTAINTY WITH DETAILS AND LIKELY TO BE A DRY SLOT INTO THE
UPCOMING WEEKEND BUT WILL JUST BLANKET LOW CHANCE POPS GIVEN MODEL
AGREEMENT ON OVERALL PATTERN.

MARINE...

STIFF NW WINDS WILL INCREASE WAVE HEIGHTS IN EXCESS OF 15 FEET BY
EARLY ON MONDAY. STORM FORCE WINDS ARE ALSO POSSIBLE OVER THE NEAR
SHORE AS LOW PRESSURE CONTINUES TO STRENGTHEN AND MOVE THROUGH
LOWER MICHIGAN. LIMITED FETCH MAY KEEP WAVES FROM REACHING EVEN MORE
DANGEROUS HEIGHTS...BUT NEVERTHELESS CONDITIONS WILL BE EXTREMELY
DANGEROUS IN THE NEAR SHORE THROUGH MIDDAY TUESDAY...AND HAZARDOUS
FOR SMALL CRAFT THROUGH TUESDAY NIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 2 PM EDT /1 PM CDT/ TUESDAY FOR INZ004>009-
     012>018-020-022>027-032>034.

     HIGH WIND WARNING UNTIL 1 PM CDT TUESDAY FOR INZ003.

MI...WIND ADVISORY UNTIL 2 PM EDT TUESDAY FOR MIZ078>081.

     HIGH WIND WARNING UNTIL 2 PM EDT TUESDAY FOR MIZ077.

OH...WIND ADVISORY UNTIL 2 PM EDT TUESDAY FOR OHZ001-002-004-005-015-
     016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ043-046.

     STORM WARNING UNTIL 8 AM EDT TUESDAY FOR LMZ043-046.

&&

SHORT TERM...LUDINGTON
LONG TERM...LASHLEY
AVIATION...MURPHY
UPDATE...MURPHY/FISHER
Hazardous weather outlook, Sep 27, 3:51 AM EDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 AM EDT SUN SEP 27 2009

INZ004>009-MIZ078>081-OHZ001-002-004-005-280800-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON
351 AM EDT SUN SEP 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND POSSIBLY A THUNDERSTORM...ARE EXPECTED TO
RAPIDLY MOVE ACROSS THE AREA TONIGHT AHEAD OF A POWERFUL COLD
FRONT. ISOLATED WIND DAMAGE IS POSSIBLE WITH THIS LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SUSTAINED WINDS OF 25 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO 40
MPH POSSIBLE MONDAY THROUGH THE FIRST HALF OF TUESDAY AS DEEP LOW
PRESSURE SETTLES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-280800-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
351 AM EDT SUN SEP 27 2009 /251 AM CDT SUN SEP 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND POSSIBLY A THUNDERSTORM...ARE EXPECTED TO
RAPIDLY MOVE ACROSS THE AREA TONIGHT AHEAD OF A POWERFUL COLD
FRONT. ISOLATED WIND DAMAGE IS POSSIBLE WITH THIS LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS OF 45
TO POSSIBLY AS HIGH AS 50 MPH MONDAY THROUGH THE FIRST HALF OF
TUESDAY AS DEEP LOW PRESSURE SETTLES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ012>018-020-022>027-032>034-OHZ015-016-024-025-280800-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
351 AM EDT SUN SEP 27 2009 /251 AM CDT SUN SEP 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND POSSIBLY A THUNDERSTORM...ARE EXPECTED TO
RAPIDLY MOVE ACROSS THE AREA TONIGHT AHEAD OF A POWERFUL COLD
FRONT. ISOLATED WIND DAMAGE IS POSSIBLE WITH THIS LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SUSTAINED WINDS OF 25 TO 35 MPH CAN BE EXPECTED WITH GUSTS OF 45
TO POSSIBLY AS HIGH AS 50 MPH MONDAY THROUGH THE FIRST HALF OF
TUESDAY AS DEEP LOW PRESSURE SETTLES OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 27, 11:59 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT SUN SEP 27 2009

INZ020-022-280430-
CASS IN-WHITE IN-
1159 PM EDT SUN SEP 27 2009

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 14 MILES WEST OF
MONTICELLO...MOVING EAST AT 50 MPH. THE STORMS EXTENDED BACK WEST
INTO MUCH OF BENTON COUNTY.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTICELLO...
  MONON AND BROOKSTON...
  ROYAL CENTER...
  REYNOLDS...SMITHSON AND CHALMERS...
  NORWAY AND INDIANA BEACH...
  SITKA AND BUFFALO...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 186 AND 196.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT MONDAY
MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO.

LAT...LON 4085 8707 4085 8700 4091 8699 4091 8634
      4059 8629 4059 8638 4070 8639 4070 8652
      4074 8653 4074 8674 4072 8677 4058 8677
      4058 8709
TIME...MOT...LOC 0358Z 266DEG 43KT 4074 8698

FISHER
Special weather statement, Sep 28, 12:17 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1217 AM EDT MON SEP 28 2009

INZ012-014-280530-
STARKE-MARSHALL-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE...
PLYMOUTH...BREMEN...CULVER
1217 AM EDT MON SEP 28 2009 /1117 PM CDT SUN SEP 27 2009/

...STRONG WIND GUSTS POSSIBLE...

A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THE
AREA WILL BE CAPABLE OF PRODUCING STRONG WINDS GUSTS IN EXCESS OF
40 MPH. SMALL BRANCHES AND LOOSE OBJECTS OUTDOORS MAY BLOW AROUND.
IN ADDITION...LIGHTNING WILL POSE A THREAT TO THOSE OUTDOORS. SEEK
SHELTER UNTIL THIS LINE OF SHOWERS AND THUNDERSTORMS HAS PASSED.

JC
Special weather statement, Sep 28, 12:26 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1226 AM EDT MON SEP 28 2009

INZ020-022-023-280530-
CASS IN-MIAMI IN-WHITE IN-
1226 AM EDT MON SEP 28 2009

AT 1226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
LOGANSPORT TO 26 MILES SOUTHWEST OF LOGANSPORT TO 42 MILES SOUTHWEST
OF LOGANSPORT...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LOGANSPORT...
  PERU...
  GRISSOM AFB...
  MEXICO AND WALTON...
  GEORGETOWN...
  DUNKIRK AND CLYMERS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM EDT MONDAY
MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN
OHIO.

LAT...LON 4085 8642 4084 8595 4080 8595 4057 8626
      4057 8636 4070 8638 4070 8652 4074 8653
      4073 8660 4062 8677 4057 8678 4057 8685
TIME...MOT...LOC 0426Z 272DEG 25KT 4075 8657 4060 8682
          4047 8706

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 11:09 PM EDTSpecial Marine WarningIWX53 min
Sep 27, 11:31 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph59 min
Sep 27, 11:59 PM EDTSpecial Weather StatementIWXCass, White31 min
Sep 28, 12:26 AM EDTSpecial Weather StatementIWXCass, Miami64 min
Sep 28, 12:59 AM EDTSpecial Weather StatementIWXWells31 min
Sep 28, 1:08 AM EDTSpecial Weather StatementIWXJay37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.